Alert archive / Florida / Gale Warnings in 2023
Gale Warning 3, NWS Key West, FL
NWS Key West, FL issued this gale warning at Dec 14, 2023, 4:15 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2023, 4:15 PM EST (21:15 UTC)
- Expired
- Dec 15, 2023, 10:35 PM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
513 WHUS72 KKEY 142115 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 415 PM EST Thu Dec 14 2023 GMZ031>035-042>044-052>055-072>075-150515- /O.EXP.KKEY.SC.Y.0040.000000T0000Z-231214T2100Z/ /O.UPG.KKEY.GL.A.0002.000000T0000Z-231216T0000Z/ /O.NEW.KKEY.GL.W.0003.231214T2115Z-231215T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 415 PM EST Thu Dec 14 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 35 knots with gusts up to 45 knots, and seas 8 to 13 feet expected in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ BT/LIW
6 follow-up statements
046 WHUS72 KKEY 150324 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1024 PM EST Thu Dec 14 2023 GMZ031>035-042>044-052>055-072>075-150900- /O.CON.KKEY.GL.W.0003.000000T0000Z-231215T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1024 PM EST Thu Dec 14 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 35 knots with gusts up to 45 knots, and seas 8 to 13 feet expected in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$
110 WHUS72 KKEY 150941 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 441 AM EST Fri Dec 15 2023 GMZ031>035-042>044-052>055-072>075-151600- /O.EXT.KKEY.GL.W.0003.000000T0000Z-231215T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 441 AM EST Fri Dec 15 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 35 knots with gusts of 40 to 45 knots, and seas 8 to 13 feet expected in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$
411 WHUS72 KKEY 151537 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1037 AM EST Fri Dec 15 2023 GMZ031>035-042>044-052>055-072>075-152300- /O.EXT.KKEY.GL.W.0003.000000T0000Z-231215T2300Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1037 AM EST Fri Dec 15 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 35 knots with gusts of 40 to 45 knots. Seas up to 7 to 8 feet across portions of Hawk Channel, up to 7 to 11 feet across portions of the southeastern Gulf of Mexico, and up to 8 to 13 feet across the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ CLR
581 WHUS72 KKEY 152133 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 433 PM EST Fri Dec 15 2023 GMZ031>035-042>044-052>055-072>075-160100- /O.EXT.KKEY.GL.W.0003.000000T0000Z-231216T0100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 433 PM EST Fri Dec 15 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with gusts up to 40 knots. Seas up to 7 to 8 feet across portions of Hawk Channel, up to 7 to 10 feet across portions of the southeastern Gulf of Mexico, and up to 8 to 12 feet across the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ CLR
786 WHUS72 KKEY 160036 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 736 PM EST Fri Dec 15 2023 GMZ031>035-042>044-052>055-072>075-160400- /O.EXT.KKEY.GL.W.0003.000000T0000Z-231216T0400Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 736 PM EST Fri Dec 15 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots with gusts up to 40 knots. Seas up to 7 to 8 feet across portions of Hawk Channel, up to 7 to 10 feet across portions of the southeastern Gulf of Mexico, and up to 8 to 12 feet across the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$
551 WHUS72 KKEY 160335 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1035 PM EST Fri Dec 15 2023 GMZ031>035-042>044-052>055-072>075-161145- /O.CAN.KKEY.GL.W.0003.000000T0000Z-231216T0400Z/ /O.NEW.KKEY.SC.Y.0041.231216T0335Z-231216T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1035 PM EST Fri Dec 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Northeast to east winds 25 to 30 knots. Seas up to 7 to 8 feet across portions of Hawk Channel, up to 7 to 10 feet across portions of the southeastern Gulf of Mexico, and 8 to 11 feet across the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ BT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 14, 3:41 PM EST, 34 minutes earlier.
Area forecast discussion, Dec 14, 3:41 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Key West FL
341 PM EST Thu Dec 14 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 330 PM EST Thu Dec 14 2023
Quite a gloomy day for the Florida Keys. With stratiform cloud
cover socked in across the island chain, temperatures
struggled to reach the lower to mid 70s at most official and
unofficial observation sites. Rainfall has varied widely today,
ranging from only occasional spritzes across the Lower Keys to
1.25 to 2 inches across the Upper Keys. The reason for the
elevated rain amounts in the Upper Keys can be attributed to a
combination of being in somewhat closer proximity to a stationary
front that has been draped across the coastal waters to our
south, as well as elevated speed convergence due to a tightening
pressure gradient today.
For tonight and Friday, scattered showers will tend to wax and
wane, but will generally be light to moderate in terms of
intensity. The big story for these periods will be the windy
conditions, with gusts even outside of any stronger showers likely
near 35 mph for these forecast periods. Residents are urged to
secure loose and lightweight objects outside, including any
holiday decorations.
Global ensemble guidance has certainly come into much better
agreement today regarding cyclogenesis in the Gulf of Mexico
Friday night through Saturday. Consensus now supports phasing of a
series of shortwave disturbances a bit delayed and resulting low
formation further south in the Gulf of Mexico, similar to the
EURO solutions over the past several days. This will tend to be a
somewhat wetter solutionfor the Keys than if the low was
displaced further westward, as well as a bit windier on the back
side as the low pressure departs. A period of very wet conditions
is expected for Friday night through late Saturday evening. Ahead
of the associated cold frontal passage, forecast soundings
highlight a window with tall, skinny tropospheric instability
coupled with a decent low-level veering profile Saturday afternoon
and evening. The main question for this period will be the near-
surface temperatures and dewpoints, as subtle changes to either
variable (on the order of 1-2 degrees F) will have major
implications to possible strong to severe thunderstorm
development. Given this sensitivity, this may very well end up
being a game-time Saturday call.
Conditions will quickly dry out behind the front, with generally
tranquil weather expected for Sunday through at least mid-week.
This will be the first front of the season where we will maintain
northwesterly flow for several days, which will result in near-nil
rain chances as well as somewhat extended cool advection. Below
normal highs and lows are anticipated for this period, with highs
in the lower to mid 70s, and lows in the upper 50s to lower 60s.
We just have get through the next 60 rocky hours or so to enjoy.
&&
.MARINE...
Issued at 330 PM EST Thu Dec 14 2023
A Gale Warning is in Effect for all of the Florida Keys coastal
waters. From synopsis, high pressure across the eastern United
States interacting with a frontal boundary currently south of the
island chain will maintain strong breezes tonight through Sunday.
Breezes will peak tonight and Friday, and then again Saturday
evening, when near- gale conditions are expected. As an area of
low pressure develops in the Gulf of Mexico, widespread showers
and isolated thunderstorms will accompany the strong winds through
Saturday night. As the low moves to the northeast and away from
the Florida Peninsula, fresh to strong northerly breezes will
slowly slacken Monday through Tuesday.
&&
.AVIATION...
(18Z TAFS)
Issued at 330 PM EST Thu Dec 14 2023
An active weather pattern will lead to periods of MVFR to IFR CIGS
both within and outside of shower activity through at least tomorrow
afternoon. Light to moderate showers will continue to move across
both terminals through the evening, with the possibility of a few
stronger embedded ones. Wind gusts associated with these showers
could reach anywhere between 30 to 35 knots. Short-term amendments
will likely be required over the next 24 hours. Outside of
convection, sustained surface winds will be 17 to 21 knots, with
frequent gusts approaching 30 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 70 76 71 77 / 80 80 80 90
Marathon 70 76 71 78 / 80 80 70 80
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 4 AM EST Friday for FLZ076.
Wind Advisory until 4 AM EST Friday for FLZ076>078.
Flood Watch from late tonight through late Saturday night for
FLZ076>078.
GM...Gale Warning until 4 AM EST Friday for GMZ031>035-042>044-
052>055-072>075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....NB
Data Acquisition.....JAM
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Dec 14, 4:04 PM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 404 PM EST Thu Dec 14 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-152115- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 404 PM EST Thu Dec 14 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...This evening and tonight. A Gale Warning is in effect for all of the Florida Keys coastal waters for northeast to east winds of 30 to 35 knots, with gusts up to 45 knots. Seas in the Straits of Florida will peak overnight at 8 to 13 feet. A Wind Advisory is in effect for the Florida Keys island chain. Northeast to east winds near 25 mph will frequently gust to near 35 mph overnight. A Coastal Flood Advisory remains in effect for the Upper Keys. Saltwater flooding of low elevation streets and lots is expected. The saltwater flooding will be further exacerbated by bouts of heavy rainfall overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions will be marginally conducive for isolated thunderstorms Friday and Friday night. The primary threats for any thunderstorm will gusty winds approaching 45 mph, cloud to surface lightning strikes, and reduced visibility within heavy rainfall. A Flood Watch is in effect for the Florida Keys from early Friday morning through late Saturday night. Rainfall totals of 3 to 6 inches are expected through Saturday night, with localized amounts of greater than 8 inches possible. Near-gale conditions are expected for Friday. Although breezes will briefly slacken Friday night and Saturday, near-gale breezes will be possible again Saturday evening and early Saturday night. Thereafter, Small Craft Advisory conditions will likely continue through at least Sunday night. An area of low-pressure will form late Friday night or Saturday in the Gulf of Mexico. As the low tightens, coastal flooding in the Upper Keys may also extend to the Lower and Middle Keys. A cold front associated with the area of low- pressure will push through the Florida Keys island chain Saturday evening and Saturday night. Ahead of the cold frontal passage, strong to possibly severe thunderstorms will be possible late Saturday afternoon through late Saturday evening. The primary threats for any stronger thunderstorm will be cloud to surface lightning strikes, heavy rainfall, potentially damaging winds, and an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BT/MJV
In the hours before
Local storm report, Dec 14, 10:35 AM EST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1035 AM EST Thu Dec 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Non-Tstm Wnd Gst 8 ESE North Key Largo 25.23N 80.21W
12/14/2023 E53 MPH GMZ042 FL Mesonet
An east northeast wind gust of 46 knots, or
53 mph, was recorded at the Weatherflow
mesonet site at Carysfort Reef Light at 1025
AM EST.
&&
NBLocal storm report, Dec 14, 12:44 PM EST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1244 PM EST Thu Dec 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Non-Tstm Wnd Gst Ocean Reef 25.32N 80.28W
12/14/2023 E39 MPH Monroe FL AWOS
A northeast wind gust of 34 knots, or 39
mph, was recorded at the AWOS at Ocean Reef
Club at 1155 AM EST.
&&
NBLocal storm report, Dec 14, 1:36 PM EST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
136 PM EST Thu Dec 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Non-Tstm Wnd Gst 6 SSW Marathon 24.63N 81.11W
12/14/2023 E39 MPH GMZ043 FL C-Man Station
A northeast wind gusts of 34 knots, or 39
mph, was recorded at the Sombrero Key Light
C-MAN station at 1240 PM EST.
&&The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:30 AM EST | Coastal Flood Advisory | KEY | Monroe | 4 days |
| Dec 14, 3:59 PM EST | Wind Advisory | KEY | Monroe | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.